[phpBB Debug] PHP Warning: in file [ROOT]/phpbb/session.php on line 585: sizeof(): Parameter must be an array or an object that implements Countable
[phpBB Debug] PHP Warning: in file [ROOT]/phpbb/session.php on line 641: sizeof(): Parameter must be an array or an object that implements Countable
post psychotic breakdown advice - Carers UK Forum

post psychotic breakdown advice

For issues specific to caring for someone with mental ill health.
Hello

I am new to this forum. Hoping I can find others for reassurance and advice who are offering support to loved ones in a similar situation. My Partner had a psychotic breakdown last year which lasted for 8 weeks, we then had months of no motivation and anhedonia which lifted eventually with new medication. However he hardly speaks to me these days. He has managed to go back to work , however even some of his friends and family can see he is functioning well but unable to get much conversation from him. Often he will just sit for hours which is something he would never do a year ago prior to his break down. He continues on a high dose of antidepressants and an antipsychotic , when I ask his psychiatrist is the medication causing him to just sit quietly he is unable to give me any answer. I just want to make sure I am doing the best I can for him and want the company of my partner back.
Julie _20031 wrote:
Thu Mar 12, 2020 2:51 pm
He continues on a high dose of antidepressants and an antipsychotic , when I ask his psychiatrist is the medication causing him to just sit quietly he is unable to give me any answer. I just want to make sure I am doing the best I can for him and want the company of my partner back.
Look up his medication on google and check out the possible side effects - note *possible side effects*.

There's very few active medications that don't have any side effects, some have dozens, if something fits the scenario, it doesn't necessarily mean that your partner is having those side effects and that they're caused by his meds, but it's a bit more ammunition/information for you to challenge his psychiatrist with. It could be that he's been put on a "starting dose" and it's never been adjusted down.
Have you contact MIND UK

https://www.mind.org.uk/information-sup ... reatments/

https://www.mind.org.uk/information-sup ... -and-mood/

Do you both get out much. Is there any physical exercise - walking can sound boring. But it's good for all sort of reasons.
It might be worth having a word with your pharmacist in private. I've found them much more knowledgeable about medication than doctors. He might be able to suggest a slight adjustment to the medication, when and how to take it, that helps.

(My GP prescribed something for my pain after a serious road accident that really upset my stomach. The pharmacist asked why I hadn't been offered the "time capsule" version of the same stuff? The GP agreed to prescribe that instead, no more problems!)